feliz
feliz
  • Users Online: 947
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 6  |  Issue : 2  |  Page : 181-183

Clozapine-induced hypertension


Department of Psychiatry, Mahatma Gandhi Institute of Medical Sciences, Wardha, Maharashtra, India

Correspondence Address:
Dr. Vrushti Bharat Patil
Department of Psychiatry, Mahatma Gandhi Institute of Medical Sciences, Sevagram, Wardha - 442 102, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aip.aip_99_21

Rights and Permissions

Clozapine, a second-generation antipsychotic, is known to have a significant effect on the cardiovascular system, especially on blood pressure. Previous reports show about 4% incidence of clozapine-induced hypertension. However, there are very few cases reported in females. We report a case of clozapine-induced hypertension in a 30-year-old female diagnosed with schizophrenia. When she showed no response to two antipsychotics, clozapine was started. Within a few days, she developed hypertension, not manageable with simultaneous use of antihypertensive medication. Her blood pressure returned to normal after stopping clozapine. Hence, it is important to take appropriate measures to check for rare side effects like hypertension in patients receiving clozapine and to evaluate for all other possible causes.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed186    
    Printed14    
    Emailed0    
    PDF Downloaded18    
    Comments [Add]    

Recommend this journal